Alert archive / South Carolina / Tornado Warnings in 2009
Tornado Warning 17, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jun 27, 2009, 7:08 PM EDT for Charleston County, South Carolina. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2009, 7:08 PM EDT (23:08 UTC)
- Expired
- Jun 27, 2009, 7:33 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 7:20 PM EDT | HAIL 0.5 | James Island, SC | DIME SIZE HAIL REPORTED |
| Jun 27, 7:21 PM EDT | HAIL 0.75 | James Island, SC | PENNY SIZE HAIL REPORTED ON SEMAHT STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 3:16 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2247 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KCHS 272308
TORCHS
SCC019-280000-
/O.NEW.KCHS.TO.W.0017.090627T2308Z-090628T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
708 PM EDT SAT JUN 27 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 800 PM EDT
* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WEST
ASHLEY...OR ABOUT OVER CHARLESTON...MOVING SOUTH AT 10 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
WEST ASHLEY...NORTH CHARLESTON...
CHARLESTON...
JOHNS ISLAND...
JAMES ISLAND...
FOLLY BEACH...KIAWAH ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST
FLOOR. STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3270 7987 3264 7994 3264 8000 3261 7999
3260 8000 3260 8004 3257 8015 3288 8012
3288 7996 3280 7991 3279 7992 3279 7990
3276 7991 3272 7986
TIME...MOT...LOC 2308Z 350DEG 9KT 3281 8000
$$2 follow-up statements
000
WWUS52 KCHS 272317
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
717 PM EDT SAT JUN 27 2009
SCC019-280000-
/O.CON.KCHS.TO.W.0017.000000T0000Z-090628T0000Z/
CHARLESTON SC-
717 PM EDT SAT JUN 27 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR CENTRAL
CHARLESTON COUNTY...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MARYVILLE...OR
ABOUT OVER CHARLESTON...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CHARLESTON...FOLLY BEACH...JAMES ISLAND...JOHNS ISLAND...KIAWAH
ISLAND...NORTH CHARLESTON...SHADOWMOSS AND WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IN A HOME OR
BUSINESS IS AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR POSSIBLE.
AVOID WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3270 7987 3264 7994 3264 8000 3261 7999
3260 8000 3260 8004 3257 8015 3288 8012
3288 7996 3280 7991 3279 7992 3279 7990
3276 7991 3272 7986
TIME...MOT...LOC 2317Z 350DEG 6KT 3280 8000
$$000
WWUS52 KCHS 272333
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT SAT JUN 27 2009
SCC019-272342-
/O.CAN.KCHS.TO.W.0017.000000T0000Z-090628T0000Z/
CHARLESTON SC-
733 PM EDT SAT JUN 27 2009
...THE TORNADO WARNING FOR CENTRAL CHARLESTON COUNTY HAS BEEN
CANCELLED...
AT 732 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAS WEAKENED...AND WAS NO LONGER CAPABLE OF
PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS
THEREFORE BEEN CANCELED.
ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...THUNDERSTORMS
ARE STILL CAPABLE OF PRODUCING GUSTY WINDS OF 60 MPH...PENNY SIZE
HAIL... AND FREQUENT LIGHTNING. THE SAFEST COURSE OF ACTION IS TO
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3270 7987 3264 7994 3264 8000 3261 7999
3260 8000 3260 8004 3257 8015 3288 8012
3288 7996 3280 7991 3279 7992 3279 7990
3276 7991 3272 7986
TIME...MOT...LOC 2332Z 350DEG 6KT 3278 7999
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jun 27, 4:36 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 27, 4:36 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 436 PM EDT SAT JUN 27 2009 .SYNOPSIS... A SURFACE TROUGH WILL REMAIN NEAR THE AREA THROUGH MONDAY. THE TROUGH WILL SHIFT OFFSHORE AS THE RIDGE BREAKS DOWN THROUGH MONDAY. A COLD FRONT WILL ADVANCE THROUGH THE REGION LATE MONDAY INTO EARLY TUESDAY. A TROUGH OF LOW PRESSURE WILL THEN PERSIST AT THE SURFACE AND ALOFT INTO NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A SURFACE TROUGH LINGERS ALONG THE CAROLINA AND GEORGIA COASTLINE...WHILE UPPER LEVEL RIDGING IS SITUATED JUST TO THE WEST. CUMULUS CLOUDS HAVE DEVELOPED WITHIN A WARM...MOIST AND UNSTABLE AIRMASS THIS AFTERNOON. DEWPOINTS HAVE REMAINED QUITE HIGH IN THE MID 70S UNTIL THE PAST HOUR...WHEN MIXING HAS BEEN ABLE TO BRING VALUES DOWN A DEGREE OR TWO. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE REMAINDER OF THE AFTERNOON AND INTO THE NIGHTTIME HOURS. FIRST ACTIVITY OF THE DAY HAS INITIATED IN NORTHERN BERKELEY COUNTY AND TO THE NORTH NEAR THE FRONT EMBEDDED WITHIN THE SURFACE TROUGH. 12Z GFS AND NAM DELAYED CONVECTIVE DEVELOPMENT ACROSS THE FORECAST AREA UNTIL AROUND 00Z...HOWEVER LATEST TRENDS SUGGEST THAT SHOWERS AND THUNDERSTORMS COULD BE IMPACTING THE FORECAST AREA A FEW HOURS EARLIER. THERMODYNAMICS ARE QUITE IMPRESSIVE AND SUGGEST AMPLE INSTABILITY...WITH LIFTED INDICES CURRENTLY DOWN TO -7 AND CAPE VALUES UP TO 4000 J/KG ACCORDING TO SPC MESOANALYSIS. LATEST THINKING IS THAT CONVECTION WILL CONTINUE TO INITIATE UPSTREAM AND TRACK TOWARD THE AREA WITHIN SOLID WEST-NORTHWEST FLOW THIS EVENING. THE SEABREEZE WILL LIKELY BE PINNED ALONG THE COAST FOR MOST OF THE AFTERNOON...AS LOW TO MID LEVEL FLOW IS MORE SOLIDLY OFFSHORE. ALTHOUGH THE STRONG NORTH- SOUTH ORIENTED UPPER LEVEL JET WILL HAVE SHIFTED EAST AND OFFSHORE BY LATE IN THE DAY...THE SURFACE TROUGH AND ASSOCIATED BOUNDARY WILL HAVE SLIPPED CLOSER TO THE FORECAST AREA. COMBINED WITH A STRENGTHENING NOCTURNAL LOW LEVEL JET...AS WELL AS SEABREEZE CONVERGENCE AND BOUNDARY INTERACTION...THERE WILL BE SUFFICIENT FORCING FOR CONTINUED SHOWER/THUNDERSTORM DEVELOPMENT INTO THE EVENING AND POSSIBLY OVERNIGHT HOURS. THUNDERSTORMS COULD BECOME SEVERE...WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND LARGE HAIL. A VERY SMALL TORNADO RISK IS ALSO PRESENT CONSIDERING BOUNDARY INTERACTION AND ENHANCED SHEAR. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... THE SURFACE TROUGH AXIS WILL CROSS THE COASTLINE EARLY SUNDAY MORNING...THEN REDEVELOP INLAND BY THE AFTERNOON HOURS. GFS AND NAM ARE DIVIDED IN DEPICTING HOW CLOSELY THE ASSOCIATED SURFACE BOUNDARY WILL APPROACH THE FORECAST AREA. THE 12Z NAM BROUGHT THE BOUNDARY INTO THE NORTHERN SECTIONS...AND THUS INDICATES NORTHWEST SURFACE WINDS AND LOWER DEWPOINTS ACROSS SOUTH CAROLINA COUNTIES. 12Z GFS IS MORE CONSERVATIVE AND ONLY DEPICTS WINDS SHIFTING TO THE WEST ON SUNDAY. AS A RESULT...THERE IS QUITE A DISCREPANCY IN DEWPOINT VALUES FOR SUNDAY AFTERNOON. IF GFS VERIFIES...HEAT ADVISORY CRITERIA WILL BE REACHED ACROSS MUCH OF THE AREA AWAY FROM THE COAST. PREFER TO DEFER ISSUING AN ADVISORY UNTIL ANOTHER MODEL RUN COMPARISON CAN BE MADE. WILL CONTINUE TO ADVERTISE THE POTENTIAL FOR AN ADVISORY IN THE HAZARDOUS WEATHER OUTLOOK AND ALLOW SUBSEQUENT SHIFTS TO DETERMINE WHETHER AN ISSUANCE WILL BE NEEDED. HIGH TEMPERATES WILL REACH THE MID TO UPPER 90S AWAY FROM THE LOCALLY COOLER COASTLINE...WITH HEAT INDEX VALUES POSSIBLY BETWEEN 105 AND 110 DEGREES. BOTH MODELS INDICATE DECENT SHORTWAVE ACTIVITY TRACKING ACROSS SOUTHERN GEORGIA SUNDAY AFTERNOON. BEST MOISTURE WILL ALSO BE IN THIS GENERAL AREA...AND COMBINED WITH THE LINGERING SURFACE BOUNDARY...FEEL THAT THERE REMAINS A 20 TO 30 PERCENT CHANCE OF SHOWER/THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON. THE FORECAST AREA IS HIGHLIGHTED IN THE LATEST DAY 2 CONVECTIVE OUTLOOK...YET IS NOT IN A SLIGHT RISK ZONE AT THIS TIME. && .LONG TERM /MONDAY THROUGH SATURDAY/... THE COLD FRONT/DEWPOINT BOUNDARY WILL APPROACH THE REGION MONDAY AND WILL ADVANCE THROUGH THE REGION FROM N/NW TO S/SE MONDAY NIGHT/EARLY TUESDAY. 12Z MODELS DISAGREE REGARDING TIMING DETAILS...AS ILLUSTRATED BY THE PROGRESSIVE NAM SOLUTION AND THE SLOWER GFS SOLUTION...AND TIMING OF FROPA WILL DETERMINE HIGH TEMPERATURES/ POTENTIAL FOR HEAT ADVISORIES AND FAVORED AREAS FOR THUNDERSTORMS. THIS FORECAST WILL CONTINUE TO REPRESENT A COMPROMISE...WITHOUT MAJOR CHANGES TO THE ONGOING FORECAST AND WITHOUT ANY ATTEMPT TO FORECAST SPECIFIC DETAILS. EXPECT HIGH TEMPERATURES AT LEAST INTO THE LOWER TO MID 90S...WITH A FEW UPPER 90S POSSIBLE ACROSS INLAND/SOUTHERN COUNTIES. THESE TEMPERATURES WILL COMBINE WITH DEWPOINTS AROUND 70S TO CREATE HEAT INDICES MAINLY 100-105F...PERHAPS AROUND 105F ACROSS INLAND/SOUTHERN COUNTIES. MEANWHILE...STRONG INSTABILITY...0-6 KM BULK SHEAR 20-25 KNOTS AND SOME DEGREE OF FORCING/ASCENT AHEAD OF THE SYNOPTIC SURFACE BOUNDARY SHOULD SUPPORT AT LEAST SCATTERED TO NUMEROUS THUNDERSTORMS...WITH THE POTENTIAL FOR MULTICELL THUNDERSTORMS PRODUCING AT LEAST AN ISOLATED THREAT FOR DAMAGING WINDS/LARGE HAIL. IF THE NAM SCENARIO VERIFIES...THE FAVORED AREA FOR THUNDERSTORMS WILL FOCUS ACROSS THE SOUTHERN 1/2 OF THE FORECAST...BUT FORECAST UNCERTAINTY REMAINS TOO HIGH TO JUSTIFY THIS LEVEL OF DETAIL. FOR NOW...MAINTAINED CHANCE POPS THROUGH THE DAY...HIGHEST IN THE AFTERNOON. A POOLING OF PWATS 2 TO 2.25 INCHES AHEAD OF THE SURFACE BOUNDARY SUGGESTS THAT POTENTIAL FOR LOCALLY HEAVY RAINFALL...ESPECIALLY MONDAY AFTERNOON. MONDAY NIGHT...CONTINUED SLIGHT CHANCE TO CHANCE POPS TO ACCOUNT FOR FROPA...THEN CONTINUED SLIGHT CHANCE POPS S/SE INTO TUESDAY MORNING TO ACCOUNT FOR LINGERING TIMING UNCERTAINTY. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL LINGER UNTIL THE SURFACE BOUNDARY PUSHES SOUTH OF THE REGION. THEN...TUESDAY AFTERNOON THROUGH WEDNESDAY...12Z GUIDANCE HAS CLEARLY TRENDED TOWARD A DRIER ENVIRONMENT...WITH THE AXIS OF DEEP MOISTURE PUSHED WELL S/SE OF THE REGION. OPTED TO LOWER POPS TO LESS THAN 15 PERCENT...REMOVING ALL MENTION OF PRECIPITATION THROUGH THAT PERIOD. DESPITE THE DRIER AIRMASS...DAYTIME TEMPERATURES WILL REMAIN ABOVE NORMAL...TOPPING OUT AT LEAST IN THE LOWER TO MID 90S BOTH DAYS. THURSDAY AND FRIDAY...A PERSISTENT TROUGH AT THE SURFACE AND ALOFT WILL COMBINE WITH GRADUALLY INCREASING MOISTURE TO SUPPORT AN INCREASED POTENTIAL FOR SHOWERS/THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. THEN...ANOTHER COLD FRONT COULD APPROACH OR PUSH INTO THE REGION SATURDAY...PERHAPS ENHANCING THE POTENTIAL FOR SHOWERS/THUNDERSTORMS. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS ARE EXPECTED AT BOTH CHS AND SAV TERMINALS THROUGH THE FIRST 24 HOURS. THERE IS A CHANCE OF A THUNDERSTORM AT THE CHS TERMINAL THIS AFTERNOON AND EVENING...THUS LEFT MENTION OF CB AT THE CHS TERMINAL BEGINNING 20Z THROUGH 6Z. MVFR CIGS/VSBYS WOULD RESULT IF A THUNDERSTORM IMPACTS THE CHS TERMINAL. CONFIDENCE IN COVERAGE AND TIMING OF EVENT HOWEVER...REMAIN TOO LOW TO PUT IN THE TAF AT THIS TIME. WEST WINDS AROUND 10 KNOTS WILL CONTINUE THIS AFTERNOON AT BOTH TERMINALS AND THEN WILL BECOME SOUTHWEST IN THE EVENING. SCT MID LVL CLOUDS WILL ERODE OVERNIGHT LEAVING FEW CLOUDS THROUGH SUNDAY MORNING. WEST NORTHWEST WINDS AT OR BELOW 10 KNOTS WILL DEVELOP BY 15Z SUNDAY MORNING. EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS WILL OCCUR THROUGH WEDNESDAY. HOWEVER...OCCASIONAL MVFR WEATHER IS POSSIBLE IN ANY CONVECTION...ESPECIALLY ON MONDAY. && .MARINE... LATEST MARINE REPORTS INDICATE SOUTHWEST FLOW UP TO 15 KT IN THE CHARLESTON HARBOR...WITH NEARSHORE SOUTH CAROLINA OBSERVATIONS UP TO 15 TO 20 KT. ANOTHER NOCTURNAL SURGE IS EXPECTED TO OCCUR TONIGHT AS THE LOW LEVEL JET RE INTENSIFIES OVER THE AREA. WIND SPEEDS WILL BE AT LEAST AS HIGH AS 15 TO 20 KT ACROSS AMZ350...AND UP TO A SOLID 20 KT ACROSS AMZ374. HOWEVER CONSIDERING THAT CURRENT CONDITIONS WERE SOMEWHAT UNDERDONE BY EARLIER MODEL RUNS...WILL NEED TO MONITOR MARINE CONDITIONS OVERNIGHT FOR POTENTIALLY STRONGER WIND SPEEDS. EXPECT WINDS TO BE A BIT LIGHTER ELSEWHERE AND CAPPED AT 15 KT...WITH SEAS NO MORE THAN 3 OR 4 FT. WINDS WILL RELAX EARLY SUNDAY...ESPECIALLY ACROSS THE SC WATERS AS A SURFACE TROUGH MOVES IN CLOSER PROXIMITY FROM THE NORTH. ANY DECREASE IN WINDS WILL ONLY BE TEMPORARY...AS THE TYPICAL NOCTURNAL SURGE DEVELOPS AGAIN SUNDAY NIGHT. AS A COLD FRONT ADVANCES INTO THE WATERS MONDAY NIGHT/EARLY TUESDAY...WIND DIRECTION/SPEED COULD BECOME VARIABLE. THEN...EXPECT SW WINDS TO REDEVELOP TUESDAY AFTERNOON AND TO CONTINUE THROUGH THURSDAY. THIS REGIME WILL FEATURE A DAILY SEA BREEZE CIRCULATION...ENHANCING WINDS NEAR THE COAST...AND A NOCTURNAL SURGE OF WINDS PERHAPS APPROACHING SCA THRESHOLDS ESPECIALLY BEYOND 20 NM. SEAS WILL AVERAGE 2-3 FT WITHIN NEARSHORE WATERS AND MAY OCCASIONALLY TOP OUT AS HIGH AS 5 FT BEYOND 20 NM MONDAY THROUGH THURSDAY. ALTHOUGH THE COASTAL WATERS FORECAST SHOWS ONLY SLIGHT CHANCE OR CHANCE OF SHOWERS AND TSTMS THE NEXT SEVERAL DAYS...A STEERING FLOW FROM THE WEST AND NW SUGGESTS THAT ANY STORMS THAT DO MOVE OFFSHORE HAVE THE POTENTIAL TO BE STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND REDUCED VISIBILITY IN HEAVY RAINS. KEEP AN EYE ON THE SKY TO ENSURE YOUR SAFETY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 27, 4:09 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT SAT JUN 27 2009 GAZ099>101-114>119-137>141-SCZ047-048-051-281000- CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN- INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY- INLAND MCINTOSH-COASTAL MCINTOSH-INLAND JASPER-BEAUFORT- COASTAL JASPER- 409 PM EDT SAT JUN 27 2009 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND HAIL THE SIZE OF PENNIES OR LARGER...ESPECIALLY UNTIL MIDNIGHT. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID TO UPPER 90S AND MODERATE HUMIDITY LEVELS COULD PRODUCE HEAT INDEX VALUES OF 105 TO 110 DEGREES SUNDAY AND MONDAY. HEAT ADVISORIES COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. GAZ087-088-SCZ040-042>045-049-050-281000- JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER- BERKELEY-COASTAL COLLETON-CHARLESTON- 409 PM EDT SAT JUN 27 2009 ...SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. EXCESSIVE HEAT...THE COMBINATION OF HIGH TEMPERATURES IN THE MID TO UPPER 90S AND MODERATE HUMIDITY LEVELS COULD PRODUCE HEAT INDEX VALUES AROUND 105 DEGREES SUNDAY AND MONDAY. HEAT ADVISORIES COULD EVENTUALLY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. AMZ330-350-281000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 409 PM EDT SAT JUN 27 2009 ...SEVERE THUNDERSTORM WATCH 526 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING. AMZ352-354-374-281000- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 409 PM EDT SAT JUN 27 2009 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS COULD PRODUCE WIND GUSTS EXCEEDING 50 KNOTS AND HAIL THE SIZE OF PENNIES OR LARGER ACROSS COASTAL WATERS ADJACENT TO SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...ESPECIALLY UNTIL MIDNIGHT. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.
In the hours before
Special weather statement, Jun 27, 3:53 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT SAT JUN 27 2009 SCZ045-272045- BERKELEY- 353 PM EDT SAT JUN 27 2009 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 445 PM EDT... AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR BONNEAU BEACH... OR ABOUT 7 MILES NORTH OF MONCKS CORNER...MOVING SOUTHEAST AT 25 MPH. AREAS IN AND AROUND BONNEAU BEACH...BONNEAU...HUGER...JAMESTOWN... MONCKS CORNER...NORTHERN LAKE MOULTRIE...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE WILL BE IMPACTED THROUGH 445 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Jun 27, 5:01 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 SE JAMESTOWN 33.28N 79.68W
06/27/2009 BERKELEY SC FIRE DEPT/RESCUE
THE JAMESTOWN RURAL FIRE DEPARTMENT REPORTED NUMEROUS
LARGE TREE LIMBS BLOWN DOWN ON HIGHWAY 45.
&&Special weather statement, Jun 27, 6:29 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 629 PM EDT SAT JUN 27 2009 SCZ045-050-272315- BERKELEY-CHARLESTON- 629 PM EDT SAT JUN 27 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON AND SOUTH CENTRAL BERKELEY COUNTIES THROUGH 715 PM EDT... AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR POPPENHEIM CROSSING...OR ABOUT OVER GOOSE CREEK...MOVING SOUTHEAST AT 20 MPH. AREAS IN AND AROUND ISLE OF PALMS...CAINHOY...CHARLESTON AIRPORT... CHARLESTON...DANIEL ISLAND...GOOSE CREEK...HANAHAN...JAMES ISLAND... LADSON...MOUNT PLEASANT...NORTH CHARLESTON...SULLIVANS ISLAND...WANDO AND WEST ASHLEY WILL BE IMPACTED THROUGH 715 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Local storm report, Jun 27, 6:54 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG HANAHAN 32.92N 80.02W
06/27/2009 CHARLESTON SC TRAINED SPOTTER
NUMEROUS LARGE TREE LIMBS BLOWN DOWN IN HANAHAN. LIMBS
ESTIMATED 5 INCHES IN DIAMETER.
&&
JHPLocal storm report, Jun 27, 7:07 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT SAT JUN 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL CHARLESTON 32.78N 79.94W
06/27/2009 E0.50 INCH CHARLESTON SC TRAINED SPOTTER
REPORT OF PEA TO DIME SIZE HAIL DOWNTOWN NEAR THE
CITADEL.
&&
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:17 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 58 min |
| Jun 27, 6:44 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 61 min |
| Jun 27, 6:58 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 62 min |
| Jun 27, 7:17 PM EDT | Tornado Warning | CHS | Berkeley, Charleston, Dorchester | 43 min |
| Jun 27, 7:44 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 61 min |
Nearby
Tornado Warnings in South Carolina, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.